MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE RS GLENOID PLATE R POST AUG, 8 DEG, RIGHT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE RS GLENOID PLATE R POST AUG, 8 DEG, RIGHT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-15-04
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930); Joint Dislocation (2374)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient who had a rtsa, underwent an explant procedure.All implants were removed due to infection following a long-standing trauma, (fracture dislocation over a year prior), which became infected.The patient will finish a course of antibiotics and then likely undergo a revision to hrp.They are awaiting a ct as there is also bone loss present on the glenoid.There were no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.No x-rays were provided.Awaiting approval for release of revised implants.Device images were provided.No further information.This is 1 of 6 reports for this event.
 
Additional Manufacturer Narrative
Complaint devices were evaluated, and the reported event was confirmed.The evaluation identified the humeral liner appeared to have wear along the entirety of the rim.It was reported that the patient had experienced a ¿long standing fracture dislocation (over a year).¿ following the fracture and dislocation, the humeral liner likely began abnormally articulating within the joint space, resulting in the observed wear pattern.There appears to be prosthesis wear along the entirety of the side of the returned humeral tray.Following the reported fracture and dislocation, the humeral tray likely began abnormally articulating with the glenosphere, resulting in the observed metal wear.The returned glenosphere appeared to have metal wear along the articulating surface of the glenosphere.This appears consistent with abnormal articulation between the glenosphere and humeral tray following the fracture and dislocation events.The returned baseplate appeared to have burnishing along the inferior aspect of the surface, and along the side.This appears consistent with micromotion between the glenoid baseplate and glenosphere components.Due to the extent of the observed damage, it is likely that the glenosphere locking screw loosened from the glenoid baseplate allowing increased motion between the baseplate and glenosphere components.The returned glenosphere locking screw appeared to be burnished above the superior screw threads.This appears consistent with contact between the screw and the inner bore of the glenosphere during implantation.Due to the burnishing and the extent of micromotion between the glenosphere and glenoid baseplate, it is likely that the glenosphere locking screw became loose from the glenoid baseplate.A review of complaint history determined that no further action is required as no trends were identified.The revision reported was likely the result of the fracture, dislocation, and infection as reported.Secondary findings of prosthesis wear of the humeral liner, humeral tray, and glenosphere likely occurred secondary to abnormal articulation within the joint space following the reported fracture and dislocation.The cause of the device-device loosening between the glenosphere locking screw and glenoid baseplate cannot be determined but may be related to improper initial seating of the locking screw, bone/soft tissue interposition, and/or the reported fracture/dislocation event.However, the series of events cannot be confirmed as radiographs were not provided for evaluation.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQUINOXE RS GLENOID PLATE R POST AUG, 8 DEG, RIGHT
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key24203841
Report Number1038671-2026-00086
Device Sequence Number21284528
Product Code KWT
UDI-Device Identifier10885862086389
UDI-Public10885862086389
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-15-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown